When dispensing a sulfonylurea, especially for the first time, it is always a good idea to ensure the person understands this class of medicine can cause hypoglycaemia.
Mr Ramsey has recently been diagnosed with type 2 diabetes and started on both metformin MR 1000 MR (one tablet twice a day) and gliclazide MR 60mg (one tablet in the morning). He is taking both with his breakfast. His doctor has told him he needs both tablets due to how elevated his glucose levels were at diagnosis. Mr Ramsey has noticed a rash on his stomach after being at the beach on the weekend. It is itchy and slightly raised. Two days of antihistamine tablets does not seem to have made much of a difference. Which scenario best describes your course of action as the pharmacist today.
Mrs Black is a regular customer who has type 2 diabetes and has come in to pick up her Webster pack today, which includes glibenclamide. She is normally bright and talkative but today she is very quiet, shaky, and sweating even though it is not hot outside. After a few minutes you realise her glucose level is low since she was late to eat her lunch. The best action to take is: